MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0055
Medical Device Problem Codes Material Fragmentation (1261); Nonstandard Device (1420); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracept procedure, upon removal of the probe, curved cannula, and introducer cannula, a piece of the curved cannula peek was sheared off.The issue occurred at the first level after completion of ablation at that level and it was noted that hard bone was encountered.The sheared peek fragment was left behind inside the patient.It is unknown whether the device fragment is contained inside the bone as it was not visible on the x-ray.All devices used during the procedure were disposed by the facility and will not be returned for device analysis.
 
Additional Manufacturer Narrative
An intracept access instrument kit was returned and a visual inspection revealed that the curved cannula 1 shaft tip was sheared, the curved cannula 2 handle was broken, and the curved cannula 2 shaft and straight stylet shaft were damaged.The curved cannula 3 was tested with a known good j-stylet and introducer cannula and revealed that it lacked any extreme resistance and locked during the functional test.The j-stylet was tested with a known good curved cannula and introducer cannula and revealed that it lacked any extreme resistance and locked during the functional test.The bevel and the diamond stylets were tested with a known good introducer cannula and revealed that it lacked any extreme resistance and locked during the functional test.The two introducer cannulas were tested with a known good bevel stylet and revealed that it lacked any extreme resistance and locked during the functional test.A labeling review did not reveal any anomalies as it states that in the event of inadvertent advancement of the introducer cannula during deployment of the curved cannula assembly, care must be taken to prevent potential further device damage.This can occur if mallet strikes continue to be delivered when the gear wheel is in contact with the introducer cannula.This scenario can create a condition in which the introducer cannula advances along its straight trajectory, while the curved cannula is held in the bone along its curved trajectory.This can lead to the creation of a kink in the curved cannula material.If it is suspected that this occurred or if retraction of the curved cannula is difficult, it is recommended that introducer cannula and curved cannula be removed as a single unit, rather than retracting the curved cannula by itself.A labeling review also states that as with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instruments or probe.Excessive force can result in product issues.The reported curved cannula sheared peek was confirmed.The curved cannula 1 shaft tip was sheared.In addition to the finding, the curved cannula 2 handle was broken.The curved cannula 2 shaft and straight stylet shaft were also damaged.The breakages and the damages were likely due to use of excessive force during the procedure.The curved cannula 3, the j-stylet, the bevel stylet, the diamond stylet, and the two introducer cannulas exhibit normal functionalities.
 
Event or Problem Description
It was reported that during an intracept procedure, upon removal of the probe, curved cannula, and introducer cannula, a piece of the curved cannula peek was sheared off.The issue occurred at the first level after completion of ablation at that level and it was noted that hard bone was encountered.The sheered peek fragment was left behind inside the patient.It is unknown whether the device fragment is contained inside the bone as it was not visible on the x-ray.All devices used during the procedure were disposed by the facility and will not be returned for device analysis.There were no patient complications and patient was doing well postoperatively.

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale CA 94085
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
7201 metro blvd ste 300
edina MN
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24024250
Report Number3006630150-2026-00227
Device Sequence Number10583934
Product Code GXI
UDI-Device Identifier00852454006226
UDI-Public(01)00852454006226(17)270811(10)37771991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0055
Device Catalogue NumberRLV 0055
Device Lot Number37771991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight85 KG
Patient RaceWhite